Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 8, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 10, 2007, 6:56 PM CDT for Stephens County, Oklahoma. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2007, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 10, 2007, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Stephens County, OK
The radar
The Norman radar (KTLX), 93 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:02 PM CDT | HAIL 1.75 | 3 Ne Marlow, OK | |
| Apr 10, 7:03 PM CDT | HAIL 0.88 | 4 E Marlow, OK | |
| Apr 10, 7:08 PM CDT | HAIL 1.75 | 6 Ne Bray, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 102356 TOROUN OKC137-110030- /O.NEW.KOUN.TO.W.0008.070410T2356Z-070411T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 656 PM CDT TUE APR 10 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA... * UNTIL 730 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES NORTH OF MARLOW...MOVING EAST-SOUTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE BRAY AND MARLOW. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. IN ADDITION TO THE THREAT OF A TORNADO... THIS STORM IS ALSO CAPABLE OF PRODUCING HAIL LARGER THAN GOLF BALLS. LAT...LON 3469 9804 3465 9804 3448 9756 3467 9757 $$ ..SPEG.
1 follow-up statement
000 WWUS54 KOUN 110007 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 705 PM CDT TUE APR 10 2007 OKC137-110030- /O.CON.KOUN.TO.W.0008.000000T0000Z-070411T0030Z/ STEPHENS OK- 705 PM CDT TUE APR 10 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN STEPHENS COUNTY... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG INDICATIONS OF PRODUCING A TORNADO NEAR BRAY...MOVING EAST-SOUTHEAST AT 50 MPH. PEOPLE NEAR BRAY AND LAKE FUQUA NEED TO TAKE IMMEDIATE TORNADO PRECAUTIONS. LAT...LON 3469 9804 3465 9804 3448 9756 3467 9757 $$ ..SPEG.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 10, 6:27 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 10, 6:27 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 627 PM CDT TUE APR 10 2007 .UPDATE... MADE ADJUSTMENTS TO POP FORECAST FOR TONIGHT...PRIMARILY RAISING POPS ACROSS CENTRAL OKLAHOMA INTO THE LIKELY CATEGORY AND LOWERING POPS ACROSS WESTERN/SOUTHWEST PARTS OF OKLAHOMA AND NORTH TEXAS. MUCH OF THE ACTIVITY...AT LEAST DEEP CONVECTION...IS EXPECTED TO SHIFT EAST OF OUR CWA TOWARD MIDNIGHT. BLOWING DUST WAS ALSO ADDED TO FORECAST FOR THIS EVENING ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS COUNTIES. && .PREV DISCUSSION... /ISSUED 324 PM CDT TUE APR 10 2007/ DISCUSSION... SURFACE LOW PRESSURE CENTERED OVER THE EASTERN TEXAS PANHANDLE WILL MOVE EAST-SOUTHEAST THIS EVENING AND OVERNIGHT... BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO AT LEAST THE SOUTHERN HALF OF OUR FORECAST AREA. THE LOW WILL THEN TURN NORTHEAST TOMORROW... AND WE WILL HAVE ONE DAY OF TRANQUIL WEATHER. THE NEXT MAIN STORM SYSTEM IS FORECAST TO BEGIN AFFECTING OUR FORECAST AREA ON THURSDAY. THE ECMWF WAS AGAIN THE MODEL OF CHOICE FOR THIS FORECAST... EXCEPT FOR THE PROBABLY-TOO-FAR-SOUTH POSITION OF THE SURFACE LOW. IT STILL APPEARS THAT THERE WILL BE A WARM FRONT ACROSS OUR FORECAST AREA ON THURSDAY... SOMEWHERE... THAT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. IN ADDITION... ISENTROPIC LIFT OVER THE FRONT SHOULD SUPPORT ELEVATED PRECIPITATION... ESPECIALLY THURSDAY NIGHT INTO FRIDAY. AS IS OFTEN THE CASE... MODEL DEPICTIONS OF THE STORM ON FRIDAY ARE A BIT SLOWER... SUGGESTING THE CONTINUED CHANCE OF STORMS ACROSS AT LEAST THE EASTERN HALF OF OUR FORECAST AREA. AFTER THE STORM DEPARTS ON SATURDAY... THERE SHOULD BE A PERIOD OF QUIET WEATHER UNTIL ABOUT TUESDAY OF NEXT WEEK. TEMPERATURE FORECASTS ARE TRICKY TODAY... PARTICULARLY FOR DAYTIME HIGHS ON THURSDAY AND FRIDAY. ASSUMING THAT THE WARM FRONT DEVELOPS AS EXPECTED... AREAS NORTH OF THE FRONT WILL BE SIGNIFICANTLY COLDER THAN THOSE TO THE SOUTH. AND... OF COURSE... THE EXACT POSITION OF THE FRONT IS VERY DIFFICULT TO DETERMINE THAT FAR OUT. WINDS WILL BE QUITE STRONG FOR A FEW HOURS THIS EVENING OVER OUR FAR WESTERN COUNTIES... BUT SHOULD DECREASE QUICKLY TOWARD SUNSET. WINDS WILL AGAIN BECOME QUITE STRONG THURSDAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 43 68 44 65 / 60 10 10 20 HOBART OK 41 68 44 69 / 30 10 10 30 WICHITA FALLS TX 48 72 48 74 / 30 10 10 20 GAGE OK 34 67 37 63 / 40 10 10 30 PONCA CITY OK 41 65 41 61 / 40 10 10 20 DURANT OK 52 71 48 72 / 60 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/22
Hazardous weather outlook, Apr 10, 3:45 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT TUE APR 10 2007
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
345 PM CDT TUE APR 10 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM CLINTON TO
CHICKASHA TO ATOKA...AND INCLUDES ALL OF WESTERN NORTH TEXAS
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 10 PM.
IMPACTS...
ELEVATED SUPERCELL THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF
GOLFBALLS AND WIND GUSTS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN TO BE INVOLVED IN SEVERE WEATHER OPERATIONS
FROM LATE AFTERNOON INTO THE EVENING HOURS.
DISCUSSION...
AT MID AFTERNOON AN AREA OF LOW PRESSURE WAS CENTERED IN THE
NORTHEAST TEXAS PANHANDLE. A WARM FRONT EXTENDED SOUTHEAST FROM THE
LOW INTO SOUTH CENTRAL OKLAHOMA...WITH A COLD FRONT EXTENDING
THROUGH THE CENTRAL TEXAS PANHANDLE. THE AIR MASS ACROSS SOUTHWEST
OKLAHOMA HAD BECOME MORE UNSTABLE...AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AND INTENSIFY THROUGH THE LATE AFTERNOON HOURS. GIVEN THE
AMOUNT OF WIND SHEAR IN PLACE...ELEVATED SUPERCELL THUNDERSTORMS ARE
EXPECTED...AND MAY PRODUCE HAIL AS LARGE AS GOLFBALLS AS WELL AS
DAMAGING WINDS. THE SEVERE WEATHER THREAT IS EXPECTED TO CONTINUE
INTO THE LATE EVENING HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN ON THURSDAY. SEVERE THUNDERSTORMS
WILL BE POSSIBLE LATE THURSDAY AND THURSDAY NIGHT... MAINLY OVER
WESTERN NORTH TEXAS AND THE SOUTHWESTERN HALF OF OKLAHOMA. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY AS A POWERFUL STORM
SYSTEM PUSHES A DRY LINE EASTWARD ACROSS THE AREA. SEVERE WEATHER
POTENTIAL MAY LAST INTO FRIDAY EVENING OVER EASTERN OKLAHOMA. THIS
STORM SYSTEM HAS THE POTENTIAL TO PRODUCE A SIGNIFICANT SEVERE
WEATHER OUTBREAK OVER PARTS OF THE SOUTHERN PLAINS INTO THE
SOUTHEASTERN UNITED STATES THIS WEEKEND... POSSIBLY INCLUDING PARTS
OF OKLAHOMA AND NORTHERN TEXAS ON FRIDAY. SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD KEEP UP TO DATE WITH THE LATEST FORECAST
INFORMATION FOR LATE IN THE WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
15/11In the hours before
Special weather statement, Apr 10, 6:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 602 PM CDT TUE APR 10 2007 OKZ023-035-038-102315- CADDO OK-KIOWA OK-COMANCHE OK- 602 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF BOONE AT 602 PM CDT...MOVING EAST AT 50 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHERN CADDO...NORTHERN COMANCHE AND FAR SOUTHEASTERN KIOWA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, Apr 10, 6:19 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT TUE APR 10 2007 OKZ023-038-102340- CADDO OK-COMANCHE OK- 619 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR APACHE AT 619 PM CDT...MOVING EAST AT 50 MPH CLOSE TO THE CADDO-COMANCHE COUNTY LINE. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHERN CADDO AND NORTHERN COMANCHE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, Apr 10, 6:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL LAKE ELLSWORTH 34.83N 98.35W
04/10/2007 E1.75 INCH COMANCHE OK AMATEUR RADIO
0626 PM HAIL 5 W FLETCHER 34.82N 98.33W
04/10/2007 E1.00 INCH COMANCHE OK AMATEUR RADIO
&&
BURKESpecial weather statement, Apr 10, 6:32 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 632 PM CDT TUE APR 10 2007 OKZ027-102345- GRADY OK- 632 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF RUSH SPRINGS AT 632 PM CDT...MOVING EAST-SOUTHEAST AT 50 MPH. THIS STORM IS CURRENTLY IN NORTHEASTERN COMANCHE COUNTY BUT WILL MOVE INTO SOUTHERN GRADY COUNTY BEFORE 645 PM. PEOPLE IN GRADY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 34 min |
| Apr 10, 6:42 PM CDT | Tornado Warning | OUN | Grady | 33 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.